MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the turbohawk with a 7fr non-mdt sheath and a.014 guidewire to treat a soft plaque cto, in the left superficial femoral artery as per ifu.The vessel was pre and post dilated, no resistance encountered during the procedure.It was reported during the procedure the catheter tip detached at the hinge pin from the black catheter.The drive shaft inside was left intact and kept the catheter tip from embolizing.No injury to the patient reported.
 
Additional Manufacturer Narrative
Additional information: it was confirmed that the 0.014 guidewire was not a medtronic device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Under angiography that there was an unusual amount of space between the end of the black catheter and the tip.There was no resistance felt withdrawing the device.No evidence of hinge pins in the body.The turbohawk was returned inside saftpak biohazard packaging.No ancillary devices were included.Two photos were provided by the customer for review.Photo analysis: the photographs show the distal assembly disconnected from the torque shaft.The drive shaft is visible between the location of the detachment.The detachment was observed, but the turbohawk remained as one unit held together by the drive shaft.Device analysis: a visual inspection of the device was completed.The thumb switch was in the forward position and approximately 3cm of the drive shaft was exposed between the torque shaft adapter and the distal assembly.The cutter assembly was within the cutter window of the distal assembly and the thumb switch was in the forward position.The area of separation was inspected under microscope and traces of dried blood were observed.There was no damage to the torque shaft adapter.The distal assembly was inspected under microscope and both hinge pins were present.One pin was facing proximally towards the slider cover.The platinum iridium of the housing distal assembly at the hinge pin was bent inwards and facing proximal.The hinge pin welds were intact.The other hinge pin remained perpendicular to the torque shaft.There was no indication that the platinum iridium was bent around the pin.Within the detached distal segment face of the housing, green material was observed.The material may have been from the outer jacket of the guide wire being used at the time of the reported event.The green material is not from the turbohawk device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7721608
Report Number2183870-2018-00393
Device Sequence Number19173883
Product Code MCW
UDI-Device Identifier00821684074008
UDI-Public00821684074008
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2020
Device Catalogue NumberTHS-LX-C
Device Lot NumberA507710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/07/2018
08/07/2018
08/08/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date09/04/2018
09/05/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight111